Georgia, 2003Damaging Wind in Georgia, June 11, 2003
June 11, 2003 · NWS JAX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 1:32 PM EST, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 11, 1:32 PM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
232 PM EDT WED JUN 11 2003
CURRENTLY STORMS ARE POPPING ACROSS NE FLORIDA AND VISIBLE SATELLITE
SHOWS THEM FORMING CLOUD STREETS PARALLEL TO THE WEST COAST
SEABREEZE. THE EAST COAST SEABREEZE IS JUST BEGINNING TO PUSH
INLAND. STORMS IN PUTNAM COUNTY APPEAR TO HAVE BEEN INDUCED BY LAKE
AND RIVER BREEZES. STILL EXPECT THE MEETING OF SEABREEZES IN MIDDLE
OF PENINSULA...MOVING NORTH WITH A GRADUAL DRIFT TO THE COAST.
PUBLIC...WARM AND MUGGY WITH LITTLE VARIATION IN TEMPS FOR THE
DURATION. POPS WILL INCREASE THROUGH THE WEEKEND AS THE SURFACE LOW
OVER SOUTHERN MO TREKS EWD THEN NEWD. A TRAILING FRONT WILL REMAIN
NORTH OF THE AREA...HOWEVER SOUTH TO SW LLVL FLOW WILL PUMP
SUFFICIENT GULF MOISTURE ACROSS THE REGION TO BRING A GOOD CHANCE
OF PRECIP BY FRIDAY AND SATURDAY WITH A CHANCE OF SHOWERS DURING THE
NIGHT.
MARINE...ALL IS QUIET WITH LIGHT SOUTHEAST WINDS AT THE ST AUGUSTINE
BUOY AND 2 FT SEAS. SOUTH TO SE WINDS LESS THAN 15 KT WILL PREVAIL
THROUGH THE WEEKEND.
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 89 71 89 / 30 40 30 50
SSI 74 86 74 85 / 20 40 40 50
JAX 72 89 72 88 / 30 40 40 50
SGJ 73 87 73 86 / 20 40 30 50
GNV 71 91 71 89 / 30 40 30 50
OCF 71 91 71 90 / 30 40 30 50
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
TRABERT/ZAPPE
Hazardous weather outlook, Jun 11, 10:58 AM EST, 5 hours 2 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-112200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1158 AM EDT WED JUN 11 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST
GEORGIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THE EVENING
HOURS. THE BEST CHANCE OF THUNDERSTORMS WILL BE BETWEEN INTERSTATES
75 AND 95. STORM MOTION WILL BE ABOUT 5 TO 10 MPH TO THE NORTH SO
AFTERNOON CONVECTION MAY SHOW LITTLE MOVEMENT THUS PRODUCING LOCALLY
HEAVY RAINFALL. AN ISOLATED STRONG THUNDERSTORM COULD DEVELOP THIS
AFTERNOON AND THE PRIMARY HAZARDS WOULD BE FREQUENT LIGHTNING...WIND
GUSTS TO 40 MPH AND SMALL HAIL.
HEAT INDICES WILL NEAR THE CENTURY MARK ACROSS INLAND LOCATIONS. IF
YOU ARE OUTSIDE WEAR LIGHT COLORED CLOTHING...DRINK PLENTY OF WATER
AND TAKE FREQUENT BREAKS TO AVOID HEAT EXHAUSTION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON
AND EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
MKT
In the hours before
Special weather statement, Jun 11, 2:45 PM EST, 1 hour 15 minutes before
FLZ032-112030-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
345 PM EDT WED JUN 11 2003
...STRONG THUNDERSTORMS WILL IMPACT CLAY COUNTY THROUGH 430 PM EDT...
AT 345 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 28 MILES SOUTH OF PENNEY FARMS...OR
ABOUT 5 MILES WEST OF INTERLACHEN...MOVING NORTHEAST AT 10 MPH. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
CAMP
Special weather statement, Jun 11, 3:00 PM EST, 1 hour before
FLZ024-112045-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
400 PM EDT WED JUN 11 2003
...STRONG THUNDERSTORMS WILL IMPACT NASSAU COUNTY THROUGH 445 PM EDT...
AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES NORTHEAST OF CALLAHAN...MOVING
WEST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
CALLAHAN AND HILLIARD THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
CAMP
Special weather statement, Jun 11, 3:22 PM EST, 38 minutes before
FLZ025-112100-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
422 PM EDT WED JUN 11 2003
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN DUVAL COUNTY THROUGH
500 PM EDT...
AT 422 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF DOWNTOWN
JACKSONVILLE...MOVING NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND SAN MARCO...RIVERSIDE...DOWNTOWN
JACKSONVILLE...TALLYRAND...ARLINGTON...JACKSONVILLE INTERNATIONAL...
OCEANWAY AND FORT CAROLINE THROUGH 500 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
CAMP
Special weather statement, Jun 11, 3:33 PM EST, 27 minutes before
FLZ037-038-112115-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT WED JUN 11 2003
...STRONG THUNDERSTORMS WILL IMPACT WESTERN FLAGLER AND EASTERN
PUTNAM COUNTIES THROUGH 515 PM...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF ANDALUSIA...
DRIFTING SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT
AREAS AROUND ANDALUSIA...POMONA PARK...LAKE COMO...GEORGETOWN AND
CRESCENT CITY THROUGH 515 PM EDT. WIND GUSTS OF 40 TO 50 MPH
PRODUCING MINOR DAMAGE AND EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN
BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO QUICKLY INSIDE
A COMPLETELY ENCLOSED BUILDING.
CARROLL
Special weather statement, Jun 11, 3:44 PM EST, 16 minutes before
GAZ164-112130-
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT WED JUN 11 2003
...STRONG THUNDERSTORMS WILL IMPACT EASTERN CHARLTON COUNTY THROUGH
530 PM EDT...
AT 444 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTHWEST OF
FOLKSTON...MOVING EAST AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND HOMELAND AND FOLKSTON THROUGH 530 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.
CAMP
Thunderstorm Wind, Charlton
- When
- June 11, 4:00 PM EST to 4:30 PM EST
- Where
- Charlton County, Countywide
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.800, -82.150
Numerous trees and power lines down, widespread across county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Tennessee, June 11, 20031 death · $5,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Oklahoma, June 11, 2003$110,000 · 2.85 in hail · 87 events
- Flash Flood and Hail in West Virginia, June 11, 2003$3.0 million · 0.88 in hail · 2 events
- Hail and Damaging Winds in Texas, June 11, 2003$630,000 · 1 in hail · 22 events
- Flash Flooding and Hail in Mississippi, June 11 to 12, 2003$256,000 · 55 kt wind · 35 events
- Flash Flood and Hail in Mississippi, June 11, 2003$222,000 · 1 in hail · 35 events
- Hail and Damaging Winds in Georgia, June 11, 2003$619,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Oklahoma, June 11 to 12, 2003$106,000 · 70 kt wind · 19 events
- Damaging Wind in Alabama, June 11, 2003$250,000 · 65 kt wind · 1 event
- Tornadoes and Flash Flooding in Texas, June 11, 2003$33,000 · F0 · 39 events
- Tornadoes and Hail in Nebraska, June 11, 2003$83,000 · F0 · 18 events
- Damaging Wind in Arkansas, June 11, 2003$150,000 · 70 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359510.